Alert archive / Ohio / Tornado Warnings in 2024
Tornado Warning 57, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at May 7, 2024, 10:23 PM EDT for Clinton County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2024, 10:23 PM EDT (02:23 UTC)
- Expired
- May 7, 2024, 10:47 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.0 in
County Clinton County, OH
The radar
The Cincinnati radar (KILN), 8 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 6:00 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.9
The text
As transmitted.
202
WFUS51 KILN 080223
TORILN
OHC027-080300-
/O.NEW.KILN.TO.W.0057.240508T0223Z-240508T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
1023 PM EDT Tue May 7 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Northwestern Clinton County in southwestern Ohio...
* Until 1100 PM EDT.
* At 1023 PM EDT, a tornado-producing storm was located near Morrow,
moving northeast at 25 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado. Radar shows tornado debris in
the air.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Wilmington, Clarksville, Cuba, Ogden, Oakland, Kingman, Interstate
71 at US Route 68, Cowan Lake State Park, and Burtonville.
This includes I-71 in Ohio between mile markers 43 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3952 8398 3954 8380 3937 8377 3934 8400
TIME...MOT...LOC 0223Z 240DEG 21KT 3938 8408
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
Binau1 follow-up statement
951 WWUS51 KILN 080247 SVSILN Severe Weather Statement National Weather Service Wilmington OH 1047 PM EDT Tue May 7 2024 OHC027-080256- /O.CAN.KILN.TO.W.0057.000000T0000Z-240508T0300Z/ Clinton OH- 1047 PM EDT Tue May 7 2024 ...THE TORNADO WARNING FOR NORTHWESTERN CLINTON COUNTY IS CANCELLED... The tornadic thunderstorm which prompted the warning has weakened. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 100 AM EDT for southwestern Ohio. Please report previous tornadoes, wind damage or hail to the National Weather Service by going to our website at weather.gov/iln and submitting your report via social media. && LAT...LON 3952 8398 3954 8380 3937 8377 3934 8400 TIME...MOT...LOC 0245Z 240DEG 21KT 3945 8392 $$ Binau
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at May 7, 8:08 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 7, 8:08 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 808 PM EDT Tue May 7 2024 .SYNOPSIS... Several rounds of showers and storms are expected through Thursday amidst a continued warm and humid pattern. Afterwards, cooler and slightly drier conditions are expected, though shower chances can not be ruled out through the weekend. && .NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/... Showers are starting to spring up west and south of the CWA and are expected to fill in relatively quickly with daytime heating creating a rapidly destabilizing atmosphere. They will quickly become deeper convection with thunderstorms. If discrete cells maintain a decent margin from surrounding upstream storms, shear and instability will act to promote supercell activity. Right turning cells will also be a favored track given the southerly inflow of moisture and right-handed curved hodographs. Models remain in a various state of how these storms evolve, but they should end nw-se overnight. A few depict a brief linear evolution in the southern/southeast forecast area with training, but most have pushed the precip into the south by 09Z and out of the CWA by 12Z. Overnight lows will drop from near 60 in the northwest to near 65 in northern KY and southern OH. && .SHORT TERM /7 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Deeply uniform southwest flow develops ahead of a l/w trough north of the region with a wsw-ene orientation. Later in the day, s/w energy will cross and mark the beginning of the next round of showers and storms. Indications are that these storms may be knocking on southwest CWA towards 00Z but the consensus is to hold off until after this time but rapidly ramp up the precip. Overnight, with a continual flow of moisture leading to pwats >1.5". If the storms train in a nw-se orientation as some markers are favoring, flooding will become the primary threat. The favored location of the heavier rain looks to be over the southeast third of the CWA, ending by daybreak Thursday. Unless a decently opaque blowoff of cirrus precedes this rain, temperatures are expected to reach 80 in the north, 85 in the south. More of the same with the humid airmass is expected overnight. Lows will again be in the upper 50s in the north, low 60s for the remainder of the forecast area. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Thursday will see more dry air working in, but lingering lighter showers remain a possibility in most of the region, slightly less so in the southwest. This is as yet another s/w piece of energy gets pushed ene ahead of the l/w trough, prompting a surface circulation to move east through the CWA. Trailing this surface low, a cold front will turn winds sharply to the north overnight, with lows dropping to a significantly cooler range from the upper 40s to around 50. This cooler air bottoms out highs on Friday in the lower 60s, and clearing sky cover overnight drops overnight readings to within a degree or two of 45. The next upper trough works in on Saturday, with a ssw flow over the region. The upper trough and potential surface circulation will maximize the threat of rain in the extended forecast Saturday afternoon. While this sw flow will only bump highs a little bit on Saturday from Friday, lows should be a carbon- copy from the night before. This flow will begin to modify the airmass a little warmer each day through the remainder of the forecast. A not unusual variance in model depictions for the longer term necessitates some inclusion of lower chance pops for both Monday and Tuesday afternoon. Temperatures are expected to trend towards normal as they should, and likely rise to above normal Mon/Tue, but not to the extent that we've been seeing in the here and now. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... In warm and unstable airmass an axis of strong to severe storms has developed to our west on a pre-frontal trof axis. These storms to move east impacting all TAF sites this evening into the overnight hours. Strong to damaging winds, large hail and a few tornadoes will be possible with these storms. Storms to end from northwest to southeast by about 06Z. Some fog and low cigs will be possible as a front slips into the Ohio Valley overnight. Have limited impacts to MVFR category at all but KLUK valley location. Any fog that develops will improve quickly Wednesday morning. VFR conditions thru the remainder of the day with thunderstorms redeveloping from the southwest during the evening. Have a mention at the 30 hour KCVG TAF site. OUTLOOK...Thunderstorms will be possible Wednesday night. MVFR/IFR CIGs are possible Wednesday night into early Thursday and again on Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Franks SHORT TERM...Franks LONG TERM...Franks AVIATION...AR
Hazardous weather outlook, May 7, 5:19 AM EDT, 17 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 519 AM EDT Tue May 7 2024 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072- 074-080930- Wayne-Fayette-Union-Franklin-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble- Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Hocking- 519 AM EDT Tue May 7 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. One or more rounds of storms are expected late this afternoon through the evening. Strong to severe storms are likely. The primary threats are large hail and damaging winds. A few tornadoes will also be possible. Heavy rain associated with the thunderstorm activity may also lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional storms, a few strong to severe, will be possible Wednesday evening into Wednesday night. Large hail and damaging winds are the primary threats. Heavy rain associated with the thunderstorm activity may also lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. INZ073>075-080-KYZ089>100-OHZ073-077>082-088-080930- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 519 AM EDT Tue May 7 2024 This Hazardous Weather Outlook is for southeast Indiana, northeast Kentucky, northern Kentucky, south central Ohio and southwest Ohio. .DAY ONE...Today and tonight. One or more rounds of storms are expected late this afternoon through the evening. Strong to severe storms are likely. The primary threats are large hail and damaging winds. A few tornadoes will also be possible. Heavy rain associated with the thunderstorm activity may also lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional storms, some strong to severe, will be possible Wednesday evening into Wednesday night. Large hail and damaging winds are the primary threats. A tornado or two will also be possible. Heavy rain associated with the thunderstorm activity may also lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 7, 8:47 PM EDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
847 PM EDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM Tstm Wnd Dmg 1 N Greenville 40.11N 84.63W
05/07/2024 Darke OH Amateur Radio
Corrects previous tstm wnd dmg report from 1
N Greenville. Roof Damage. Trees down on
Parkside Drive.
&&Local storm report, May 7, 9:05 PM EDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
905 PM EDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM Tstm Wnd Dmg 1 NNE Greenville 40.11N 84.63W
05/07/2024 Darke OH Amateur Radio
Damage to Harmon Field and press box is
destroyed. Time estimated from RADAR.
&&Special weather statement, May 7, 9:09 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
909 PM EDT Tue May 7 2024
OHZ043-044-051-052-080145-
Champaign OH-Logan OH-Shelby OH-Miami OH-
909 PM EDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
SHELBY...CHAMPAIGN...SOUTHERN LOGAN AND NORTHEASTERN MIAMI COUNTIES
THROUGH 945 PM EDT...
At 909 PM EDT, a strong thunderstorm was located near Piqua, moving
east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Piqua, Bellefontaine, Urbana, St. Paris, West Liberty, Mechanicsburg,
De Graff, Quincy, Fletcher, Valley Hi, Zanesfield, Lockington,
Mutual, Cable, Westville, Millerstown, Kiser Lake State Park,
Kennard, Rosewood, and Pickrelltown.
This includes I-75 in Ohio between mile markers 77 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 100 AM EDT for west central
Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4008 8424 4024 8428 4036 8365 4007 8356
TIME...MOT...LOC 0109Z 262DEG 38KT 4016 8418
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ClarkLocal storm report, May 7, 9:23 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Wilmington OH
923 PM EDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM Hail 4 S Oxford 39.44N 84.76W
05/07/2024 M0.70 Inch Butler OH Amateur Radio
Time estimated from RADAR.
&&Local storm report, May 7, 9:27 PM EDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
927 PM EDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM Tstm Wnd Dmg 2 N Gettysburg 40.14N 84.50W
05/07/2024 Darke OH Amateur Radio
Damage to multiple farm buildings. Possible
tornado.
&&Special weather statement, May 7, 10:11 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1011 PM EDT Tue May 7 2024
INZ066-074-OHZ070-077-080245-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
1011 PM EDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FRANKLIN...NORTHEASTERN DEARBORN...HAMILTON AND SOUTHERN BUTLER
COUNTIES THROUGH 1045 PM EDT...
At 1011 PM EDT, a strong thunderstorm was located near Bright, moving
east at 40 mph.
HAZARD...Wind gusts up to 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Cincinnati, Hamilton, Fairfield, Norwood, Forest Park, Sharonville,
Monroe, Blue Ash, Springdale, Reading, Montgomery, Harrison, North
College Hill, Madeira, Wyoming, Cheviot, Mount Healthy, Deer Park,
Bright, and Finneytown.
This includes the following Interstates...
I-71 in Ohio between mile markers 4 and 17.
I-74 in Indiana between mile markers 163 and 171.
I-74 in Ohio between mile markers 0 and 19.
I-75 in Ohio between mile markers 4 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 100 AM EDT for southeastern
Indiana...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3919 8498 3938 8496 3946 8436 3911 8435
TIME...MOT...LOC 0211Z 263DEG 35KT 3929 8489
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
ClarkThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:04 PM EDT | Areal Flood Advisory | ILN | Butler, Preble | 6 hr |
| May 7, 8:05 PM EDT | Tornado Warning | ILN | Darke | 40 min |
| May 7, 8:13 PM EDT | Tornado Warning | ILN | Auglaize, Mercer | 32 min |
| May 7, 8:23 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 52 min |
| May 7, 8:24 PM EDT | Tornado Warning | ILN | Auglaize, Logan, Mercer, Shelby | 36 min |
| May 7, 8:24 PM EDT | Tornado Warning | ILN | Preble | 36 min |
| May 7, 8:25 PM EDT | Tornado Warning | ILN | Adams | 50 min |
| May 7, 8:27 PM EDT | Flash Flood Warning | ILN | Butler, Preble | 3 hr |
| May 7, 8:34 PM EDT | Tornado Warning | ILN | Darke, Miami, Shelby | 41 min |
| May 7, 8:52 PM EDT | Tornado Warning | ILN | Butler, Preble | 23 min |
| May 7, 8:54 PM EDT | Tornado Warning | ILN | Butler | 36 min |
| May 7, 8:56 PM EDT | Tornado Warning | ILN | Auglaize, Logan | 14 min |
| May 7, 9:09 PM EDT | Special Weather Statement | ILN | Champaign | 36 min |
| May 7, 9:17 PM EDT | Tornado Warning | ILN | Butler | 28 min |
| May 7, 9:18 PM EDT | Areal Flood Advisory | ILN | Butler, Hamilton | 4 hr |
| May 7, 9:28 PM EDT | Tornado Warning | ILN | Champaign, Logan | 32 min |
| May 7, 9:40 PM EDT | Flash Flood Warning | ILN | Butler, Hamilton | 3 hr |
| May 7, 9:44 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Warren | 31 min |
| May 7, 9:44 PM EDT | Tornado Warning | ILN | Champaign, Madison, Union | 31 min |
| May 7, 9:51 PM EDT | Tornado Warning | ILN | Butler, Hamilton | 24 min |
| May 7, 9:59 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clinton, Warren | 61 min |
| May 7, 10:11 PM EDT | Special Weather Statement | ILN | Hamilton | 34 min |
| May 7, 10:12 PM EDT | Tornado Warning | ILN | Delaware, Franklin, Madison, Union | 33 min |
| May 7, 10:12 PM EDT | Tornado Warning | ILN | Warren | 33 min |
| May 7, 10:15 PM EDT | Tornado Warning | ILN | Warren | 20 min |
| May 7, 10:23 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 37 min |
| May 7, 10:27 PM EDT | Tornado Warning | ILN | Clinton | 21 min |
| May 7, 10:34 PM EDT | Areal Flood Advisory | ILN | Champaign, Delaware, Franklin, Madison, Union | 3 hr |
| May 7, 10:39 PM EDT | Tornado Warning | ILN | Delaware, Franklin, Licking | 36 min |
| May 7, 10:41 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Highland, Pickaway, Ross | 33 min |
| May 7, 10:45 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Highland, Warren | 29 min |
| May 7, 10:51 PM EDT | Flash Flood Warning | ILN | Brown, Clermont, Clinton, Hamilton, Warren | 3 hr |
| May 7, 11:03 PM EDT | Special Weather Statement | ILN | Hamilton | 42 min |
| May 7, 11:11 PM EDT | Special Weather Statement | ILN | Clermont, Highland, Ross | 34 min |
| May 7, 11:15 PM EDT | Tornado Warning | ILN | Licking | 30 min |
| May 7, 11:35 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 3 hr |
| May 7, 11:44 PM EDT | Special Weather Statement | ILN | Highland, Ross | 46 min |
| May 7, 11:48 PM EDT | Flash Flood Warning | ILN | Delaware, Franklin, Licking | 3 hr |
| May 7, 11:49 PM EDT | Special Weather Statement | ILN | Licking | 26 min |
| May 7, 11:49 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike, Ross, Scioto | 41 min |
| May 8, 12:09 AM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| May 8, 12:10 AM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 35 min |
| May 8, 12:11 AM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 34 min |
| May 8, 12:39 AM EDT | Areal Flood Warning | ILN | Butler, Hamilton | 8 hr |
| May 8, 12:56 AM EDT | River Flood Warning | ILN | Hamilton | 2 hr |
| May 8, 1:57 AM EDT | Areal Flood Warning | ILN | Brown, Clermont, Hamilton, Highland | 7 hr |
| May 8, 1:58 AM EDT | Special Weather Statement | ILN | Scioto | 32 min |
| May 8, 3:18 AM EDT | Areal Flood Advisory | ILN | Adams, Pike, Scioto | 4 hr |
| May 8, 11:26 AM EDT | Flood Watch | ILN | Adams, Brown, Butler, Clermont, Clinton, Hamilton and 5 more | 15 hr |
Nearby
Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.